Bodycam video shows officers saving 19-year-old from overdose on Thanksgiving

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.


**WARNING: Some may find the video disturbing**

PURCELL, Okla. — Dramatic bodycam video shows officers saving a 19-year-old's life on Thanksgiving after police said he overdosed on opioids while traveling on an Oklahoma highway, according to KFOR.

Officers arrived to find the man unconscious next to an SUV.

“Breathe! Breathe!” people can be heard saying on the video.

“Has he taken anything?” an officer asks the others who were in the vehicle with the 19-year-old.

The video shows officers trying to wake him up but he doesn’t respond.

“Some kind of opiate," an officer says. "See the pupils?”

Police used the nasal spray Narcan, designed to reverse the effects of an opioid overdose. Purcell police said they trained on Narcan a month earlier because of the surge in overdosed-related to opioids.

Officers keep Narcan handy in case they are exposed to opioids, which can penetrate the skin and give first responders an overdose.

"Sobering statistics" in three government reports released Thursday show drug overdoses are one of the main causes of the latest decrease in life expectancy in the United States.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.